MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 85937286
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 04/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bayer service performed a system service check of the stellant ct injector (sn (b)(4)) on april 22, 2022, and determined the injector was operating to specification.The customer discarded the suspect disposables at the time of the incident; however, they were able to provide a lot number for the stellant ct disposable kit.The testing of a retained sample is pending.Once the evaluation is completed, a follow-up report will be submitted.Additional applications training was offered; however, the customer declined.
 
Event or Problem Description
The customer reported the following: an 8-year old male with a history of cancer was undergoing a ct scan of the chest to evaluate for metastases.The patient had a hickman dual lumen port implanted in the upper chest area to which the stellant ct injector system (sn (b)(4)) was connected.After successful completion of the procedure, the patient was evaluated and found to have a large swollen area over the port site.The customer reported that one of the lumens of the port was damaged during the injection after which the patient required surgical removal and replacement of the port.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
Bayer product analysis tested a retained sample from stellant ct disposable sds-ctp-spk kit, lot number 8612062.No visual or functional defects were identified.Functional testing concluded that the retained disposables performed to specification with no problems observed.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
1 bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
1 bayer drive
indianola PA 15051
Manufacturer Contact
diane eckert
1 bayer drive
indianola, PA 15051
7249408677
MDR Report Key14433944
Report Number2520313-2022-00021
Device Sequence Number14753144
Product Code DXT
UDI-Device Identifier00616258020860
UDI-Public(01)00616258020860
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K082905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85937286
Device Catalogue NumberSCT W/CERTEGRA
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SDS-CTP-SPK - LOT NUMBER. 8612062
Outcome Attributed to Adverse Event Other;
Patient Age8 YR
Patient SexMale